Alert archive / New York / Lake Effect Snow Warnings in 2012

Lake Effect Snow Warning 2, NWS Binghamton, NY

November 25, 2012Oneida County, New York

NWS Binghamton, NY issued this lake effect snow warning at Nov 25, 2012, 4:46 PM EST for Oneida County, New York. It took effect at Nov 25, 2012, 7:32 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2012, 4:46 PM EST (21:46 UTC)
In effect from
Nov 25, 2012, 7:32 PM EST
Expired
Nov 26, 2012, 6:29 AM EST
In force
11 hr
Issued by
NWS Binghamton, NY

County Oneida County, NY

The radar

The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WWUS41 KBGM 252146
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
446 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW CONTINUES FOR THE TUG HILL REGION...

.A STEADY LAKE ONTARIO SNOW BAND WILL CONTINUE OVER PARTS OF
NORTHERN ONEIDA COUNTY INTO THIS EVENING. THE BEST SNOWFALL RATES
WILL OCCUR THROUGH EARLY EVENING BEFORE LIFTING NORTH FOR A FEW
HOURS LATE. SNOW SQUALLS WILL THEN DROP SOUTH AGAIN BY DAYBREAK
AND SLOWLY WEAKEN BY EARLY MONDAY AFTERNOON.

NYZ009-260600-
/O.UPG.KBGM.LE.Y.0008.000000T0000Z-121126T2300Z/
/O.NEW.KBGM.LE.W.0002.121125T2200Z-121127T1800Z/
NORTHERN ONEIDA-
INCLUDING THE CITY OF...BOONVILLE
446 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 1 PM EST TUESDAY.
THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. 

* LOCATIONS...TUG HILL PLATEAU REGION OF NORTHERN ONEIDA COUNTY.

* HAZARDS...SNOW CAUSING HAZARDOUS TRAVEL.

* ACCUMULATIONS...6 TO 10 INCHES OF SNOW...WITH LOCALIZED HIGHER
  AMOUNTS POSSIBLE.

* TIMING...CONTINUING HEAVY AT TIMES INTO EARLY EVENING FOLLOWED
  BY LIGHTER SNOWS THROUGH THE MID TO LATE EVENING. SNOW SQUALLS
  WILL THEN RETURN AFTER MIDNIGHT AND CONTINUE INTO MONDAY MORNING
  BEFORE DIMINISHING.

* TEMPERATURES...AROUND 30.

* WINDS...WEST 5 TO 10 MPH...BUT GUSTY IN AND NEAR SNOW SQUALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES
IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES.  TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
5 follow-up statements
999 
WWUS41 KBGM 260033 CCA
WSWBGM

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
732 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW CONTINUES FOR THE TUG HILL REGION...

.A STEADY LAKE ONTARIO SNOW BAND WILL CONTINUE OVER PARTS OF
NORTHERN ONEIDA COUNTY OVERNIGHT TONIGHT. THE BEST SNOWFALL RATES
WILL OCCUR THROUGH EARLY EVENING BEFORE LIFTING NORTH FOR A FEW
HOURS LATE. SNOW SQUALLS WILL THEN DROP SOUTH AGAIN BY DAYBREAK
AND SLOWLY WEAKEN BY EARLY MONDAY AFTERNOON.

NYZ009-260900-
/O.UPG.KBGM.LE.Y.0008.000000T0000Z-121126T2300Z/
/O.COR.KBGM.LE.W.0002.121126T0032Z-121127T1800Z/
NORTHERN ONEIDA-
INCLUDING THE CITY OF...BOONVILLE
732 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 1 PM EST TUESDAY.
THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. 

* LOCATIONS...TUG HILL PLATEAU REGION OF NORTHERN ONEIDA COUNTY.

* HAZARDS...SNOW CAUSING HAZARDOUS TRAVEL.

* ACCUMULATIONS...6 TO 10 INCHES OF SNOW...WITH LOCALIZED HIGHER
  AMOUNTS POSSIBLE ACROSS FAR NORTHERN ONEIDA COUNTY.

* TIMING...CONTINUING HEAVY AT TIMES INTO EARLY EVENING FOLLOWED
  BY LIGHTER SNOWS THROUGH THE MID TO LATE EVENING. SNOW SQUALLS
  WILL THEN RETURN AFTER MIDNIGHT AND CONTINUE INTO MONDAY MORNING
  BEFORE DIMINISHING.

* TEMPERATURES...AROUND 30.

* WINDS...WEST 5 TO 10 MPH...BUT GUSTY IN AND NEAR SNOW SQUALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES
IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES.  TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
860 
WWUS41 KBGM 260039
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
739 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW CONTINUES FOR THE TUG HILL REGION...

.A STEADY LAKE ONTARIO SNOW BAND WILL CONTINUE OVER PARTS OF
NORTHERN ONEIDA COUNTY OVERNIGHT TONIGHT. THE BEST SNOWFALL RATES
WILL OCCUR THROUGH EARLY EVENING BEFORE LIFTING NORTH FOR A FEW
HOURS LATE. SNOW SQUALLS WILL THEN DROP SOUTH AGAIN BY DAYBREAK
AND SLOWLY WEAKEN BY EARLY MONDAY AFTERNOON.

NYZ009-261800-
/O.EXT.KBGM.LE.W.0002.000000T0000Z-121126T1800Z/
NORTHERN ONEIDA-
INCLUDING THE CITY OF...BOONVILLE
739 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 1 PM EST MONDAY...

* LOCATIONS...TUG HILL PLATEAU REGION OF NORTHERN ONEIDA COUNTY.

* HAZARDS...SNOW CAUSING HAZARDOUS TRAVEL.

* ACCUMULATIONS...6 TO 10 INCHES OF SNOW.

* TIMING...CONTINUING HEAVY AT TIMES INTO EARLY EVENING FOLLOWED 
  BY LIGHTER SNOWS THROUGH THE MID TO LATE EVENING. SNOW SQUALLS 
  WILL THEN RETURN AFTER MIDNIGHT AND CONTINUE INTO MONDAY 
  MORNING BEFORE DIMINISHING. 

* TEMPERATURES...IN THE UPPER 20S.

* WINDS...WEST 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES
IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES.  TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
927 
WWUS41 KBGM 260309
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1009 PM EST SUN NOV 25 2012

NYZ009-261800-
/O.CON.KBGM.LE.W.0002.000000T0000Z-121126T1800Z/
NORTHERN ONEIDA-
INCLUDING THE CITY OF...BOONVILLE
1009 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 PM EST
MONDAY...

* LOCATIONS...TUG HILL PLATEAU REGION OF NORTHERN ONEIDA COUNTY.

* HAZARDS...SNOW CAUSING HAZARDOUS TRAVEL.

* ACCUMULATIONS...STORM TOTALS OF 8-14 INCHES WILL BE POSSIBLE
  ACROSS FAR NORTHERN ONEIDA COUNTY THROUGH EARLY MONDAY
  AFTERNOON. 

* TIMING...SNOW WILL CONTINUE THROUGH MUCH OF THE OVERNIGHT AND
  MORNING BEFORE WEAKENING BY EARLY MONDAY AFTERNOON.

* TEMPERATURES...AROUND 30.

* WINDS...WEST 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES
IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES.  TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
242 
WWUS41 KBGM 260830
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
330 AM EST MON NOV 26 2012

NYZ009-261800-
/O.CON.KBGM.LE.W.0002.000000T0000Z-121126T1800Z/
NORTHERN ONEIDA-
INCLUDING THE CITY OF...BOONVILLE
330 AM EST MON NOV 26 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* LOCATIONS...TUG HILL PLATEAU REGION OF NORTHERN ONEIDA COUNTY.

* HAZARDS...SNOW CAUSING HAZARDOUS TRAVEL.

* ACCUMULATIONS...STORM TOTALS OF 8-14 INCHES WILL BE POSSIBLE
  ACROSS FAR NORTHERN ONEIDA COUNTY THROUGH EARLY AFTERNOON.

* TIMING...SNOW WILL INCREASE AGAIN BETWEEN 4AM AND 7AM...BEFORE
  WEAKENING BY EARLY THIS AFTERNOON.

* TEMPERATURES...AROUND 30.

* WINDS...WEST 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES
IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES.  TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
706 
WWUS41 KBGM 261129
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
629 AM EST MON NOV 26 2012


NYZ009-261230-
/O.CAN.KBGM.LE.W.0002.000000T0000Z-121126T1800Z/
NORTHERN ONEIDA-
INCLUDING THE CITY OF...BOONVILLE
629 AM EST MON NOV 26 2012

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. THE SNOW BAND HAS MOVED SOUTH, BRINGING AN
END TO HEAVY SNOWS. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH
THE MORNING.

$$

PADAVONA

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this lake effect snow warning went out at Nov 25, 2:45 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Nov 25, 2:45 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EST SUN NOV 25 2012

.SYNOPSIS...
LAKE EFFECT SNOWS WILL IMPACT THE TUG HILL PLATEAU REGION
TONIGHT...AND THEN DROP BACK SOUTH TO COVER MORE OF CENTRAL NEW
YORK WITH SNOW SHOWERS FOR THE FIRST HALF OF MONDAY. SNOW SHOWERS
DIMINISH FOR A TIME MONDAY AFTERNOON...BEFORE A FAST MOVING LOW PRESSURE
SYSTEM BRINGS A PERIOD OF LIGHT SNOW AND FLURRIES TO NORTHERN
PENNSYLVANIA AND SOUTHERN NEW YORK LATE MONDAY NIGHT AND EARLY
TUESDAY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH MIDWEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
MADE SEVERAL CHANGES TO THE FCST FOR TODAY THROUGH TONIGHT. NAMELY
HAD TO ADJUST POPS HIGHER AS UPPER WAVE CAME IN FROM THE WEST FOR
A HIGH OCCURRANCE/LOW QPF EVENT WITH GENERALLY LIGHT SNOW/FLURRIES
ACROSS THE REGION. WITHIN THE GENERAL LIGHT SNOW AREA REMAINS THE
EMBEDDED LAKE BANDS...AND THE ONEIDA CENTRIC BAND WAS BECOMING RE-
ESTABLISHED ON A 280 FLOW PATTERN THIS AFTERNOON. SOME REPORTS OF
2-3 INCHES HAVE BEEN RECEIVED FROM ROME NORTHWARD SINCE THIS
MORNING. BAND SHOULD BE ABLE TO PRODUCE ANOTHER FEW INCHES THIS
AFTERNOON AND EARLY EVENING BEFORE PULLING JUST NORTH OF THE
COUNTY LATER IN THE EVENING. FOLLOWED OUR LOCAL WRF MODEL IN REGARDS TO
TIMING AND PLACEMENT OF LIFT/MOISTURE AND QPF FIELDS...ALTHOUGH
NAM12 AND RAP MODEL BUFKIT FIELDS ARE COMPARABLE. THE BAND THEN
LOOKS TO COME BACK IN JUST PRIOR TO DAYBREAK MONDAY WITH ANOTHER
FEW INCHES POSSIBLE. SHEAR ALONG WITH WEAKENING FLOW AND DIURNAL
DISRUPTION OF THE LAKE INSTABILITY PROCESSES ALLOW FOR WEAKENING
MONDAY AFTERNOON WITH NOMINAL ACCUMS.

HAVE DECIDED TO STICK WITH THE LAKE SNOW ADVISORY SINCE THIS LOOKS
TO BE A FAIRLY DRAWN OUT EVENT...ALONG WITH AN ANTICIPATED BREAK
IN THE ACTION RIGHT IN THE MIDDLE OF THE EVENT TONIGHT...ALTHOUGH
SOME OVERALL SNOW TOTALS COULD BE CLOSE TO THE LOW WARNING CRITERIA.

SEE LITTLE VARIATION IN TEMPERATURES WITH LOWS IN THE UPR 20S
TONIGHT AND HIGHS MONDAY GENERALLY MID 30S.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
NEXT ITEM TO FOCUS ON WILL BE APPROACHING OPEN WAVE AND WEAK LOW
PRESSURE ON MONDAY NIGHT AND EARLY TUESDAY. THIS LOOKS TO BE A
RATHER MINIMAL EVENT WITH SNOW BREAKING OUT OVER THE LOWER OH/TN
VALLEY REGION DUE TO ISENTROPIC LIFT AHEAD OF THE UPPER WAVE WHICH
THEN LIFTS NORTH INTO MAINLY THE SOUTHERN HALF OF NY AND NEPA.
GFS/NAM IN REASONABLE AGREEMENT THAT WE NEED TO SPEED UP TIMING BY
A GOOD 6 HOURS AS WAA PRECIP DOES TEND TO DEVELOP QUICKER AND
THESE TRENDS SUPPORT THAT. WILL BRING IN LIGHT SNOW BETWEEN 06Z-12Z
TUESDAY...WITH A QUICK HITTING EVENT THAT APPEARS TO BE OUT OF THE
PICTURE BY EARLY AFTERNOON. THIS...ALONG WITH MARGINAL TEMPERATURES
AND MINIMAL LIFT SHOULD BE A LIGHT EVENT WITH NOMINAL ACCUMULATIONS
RANGING FROM A DUSTING TO AN INCH...POSSIBLY 2 INCHES IN THE
MOUNTAINS OF NEPA. THE NORTHERN EXTENT LOOKS TO BE AROUND THE
SOUTHERN TIER OF NY...WITH POSSIBLY A FEW FLURRIES UP NORTH.

HIGH PRESSURE THEN BUILDS IN FROM THE SOUTHWEST...BUT BROAD
CYCLONC FLOW ALOFT AND INCREASING LOW LEVEL MOISTURE ON NWLY LOWER
ATMOSPHERE FLOW SHOULD SPELL A BROAD AREA OF FLURRIES DEVELOPING
BY WEDNESDAY AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
GFS/ECMWF IN GOOD AGREEMENT THROUGH THURSDAY... THEN SOME
DIFFERENCES DEVELOP WITH THE NEXT SYSTEM APPRAOCHING THE AREA FROM
THE MIDWEST. WEDNESDAY NIGHT THROUGH THURSDAY WILL BE COLD WITH
SCATTERED SNOW SHOWERS NEAR LAKE ONTARIO... OTHERWISE DRY. THE GFS
BRINGS PRECIPITATION ASSOCIATED WITH THE NEXT SYSTEM FRIDAY NIGHT
AND SATURDAY... WHILE THE ECMWF IS MUCH SLOWER AND MORE AMPLIFIED
WITH THIS SYSTEM... NOT BRINGING ANY PRECIPITATION INTO THE AREA
UNTIL AROUND SUNDAY. AT THIS POINT HAVE GONE WITH THE HPC SCENARIO
WHICH FAVORS THE SLOWER ECMWF. BASED ON THIS HAVE KEPT
PRECIPITATIN OUT OF THE FORECAST THROUGH SATURDAY. TEMPERATURES
THURSDAY THROUGH SATURDAY WILL BE NEAR TO SLIGHTLY BELOW NORMAL...
WITH HIGHS MAINLY IN THE 30S AND LOWS IN THE 20S.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A BAND OF LAKE EFFECT SNOW WILL BRING IFR VSBYS AND CIGS TO RME
THROUGH THIS AFTERNOON. THE BAND WILL LIFT NORTH OF RME TONIGHT
THEN WILL COME BACK SOUTH ACROSS THE RME AREA MONDAY MORNING WITH
ANOTHER PERIOD OF IFR VSBYS AND CIGS. THE BAND WILL REMAIN NORTH
OF SYR THROUGH TONIGHT... THEN A PERIOD OF IFR CIGS AND VSBYS WILL
BE POSSIBLE MONDAY MORNING AS THE BAND MOVES BACK TO THE SOUTH.

OTHERWISE... PERIODS OF LIGHT SNOW WILL AFFECT ITH/ELM/BGM THROUGH
THIS AFTERNOON WITH OCCASIONAL IFR VSBYS. THIS LIGHT SNOW WILL END
TOWARD EVENING WITH VFR VSBYS TONIGHT THROUGH MONDAY ALONG WITH
VFR TO OCCASIONAL MVFR CIGS.

MAINLY VFR CONDITIONS CAN BE EXPECTED AT AVP THROUGH MONDAY.

WINDS WILL BE MAINLY FROM THE WEST AT 5 TO 15 KTS TODAY... LESS
THAN 10 KTS TONIGHT AND 5 TO 15 KTS ON MONDAY.

OUTLOOK...

TUE...VFR-MVFR WITH CHC IFR AS STORM SYSTEM SLIDES JUST TO THE
SOUTH...ESPECIALLY AVP AND BGM.

WED...VFR-MVFR WITH CHC IFR IN LAKE SNOW SHOWERS...MAINLY CNTRL NY.

THU...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...LAKE EFFECT SNOW ADVISORY UNTIL 6 PM EST MONDAY FOR NYZ009.

&&

SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...MSE
AVIATION...MSE
Hazardous weather outlook, Nov 25, 3:22 PM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
322 PM EST SUN NOV 25 2012

NYZ015>017-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-
072-262030-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
322 PM EST SUN NOV 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ018-036-037-262030-
ONONDAGA-MADISON-SOUTHERN ONEIDA-
322 PM EST SUN NOV 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LAKE ONTARIO SNOW BAND WILL REMAIN NORTH OF THE THRUWAY TONIGHT.
THE BAND WILL SHIFT BACK SOUTHWARD MONDAY ACCOMPANIED BY SCATTERED
HEAVIER SNOW SQUALLS WHICH MAY REDUCE VISIBILITIES AND ALLOW FOR
QUICK ACCUMULATIONS OF UP TO AN INCH. THIS COULD CREATE SNOW
COVERED AND SLICK ROADWAYS DURING THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-262030-
NORTHERN ONEIDA-
322 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 4:03 AM ESTLake Effect Snow AdvisoryBGMOneida15 hr

Nearby

Lake Effect Snow Warnings in New York, 2012Every lake effect snow warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.